Arkansas, 2022

Flash Flood and Hail in Arkansas, May 13 to 15, 2022

May 13 to 15, 2022 · NWS LZK · 66 events in 30 counties and zones

For much of the state, May 13th was the end of the heatwave as a cold front moved into the area and showers and thunderstorms developed. Thunderstorms were most widespread on the 15th with several reports of hail as large as golf balls and numerous wind damage reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$129,000
Crop damage
None recorded
Events
66

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

For much of the state, May 13th was the end of the heatwave as a cold front moved into the area and showers and thunderstorms developed. Thunderstorms were most widespread on the 15th with several reports of hail as large as golf balls and numerous wind damage reports. A wind gust of 58 mph was recorded at the Jacksonville/LR Air Force Base.

Some relief (cooler air) came on the 15th in the form of a cold front. At the same time, there were strong to severe storms ahead of the front. Storms were sure to thrive given an enormous amount of energy in place. Models showed a line of storms traversing the region from northwest to southeast during the afternoon, and these were expected to unleash strong to damaging winds. Updrafts into some storms were likely to be powerful enough to suspend hailstones aloft, and allow them to grow. So, very large hail was possible. There were already a few hailstorms on the 14th, with lime size hail at Jasper (Newton County), and golf ball size hail at Harrison (Boone County). Tornadoes were much less likely because steering winds were generally weak (30 knots or less), and there was not much shear.

Between 1100 am and 1200 pm CST, a large cluster of storms arrived from Missouri. Ahead of the cluster, isolated to scattered storms erupted mainly north and west of Little Rock (Pulaski County). Golf ball size hail was reported at Boxley (Newton County) and the west side of Russellville (Pope County). There was half dollar size hail at London and just north of Russellville (both in Pope County), and quarter size stones at Chickalah (Yell County), Nimrod (Perry County), and Paris (Logan County).

As the afternoon progressed, the cluster of storms worked from northwest into central and southeast Arkansas. Numerous trees and power lines were downed, with some trees on houses. At least 50,000 power outages were noted at one point. At Russellville (Pope County), a tree fell on a vehicle, and two people had to be extricated and taken to the hospital. A tree also came down on a travel trailer close to Hazen (Prairie County). Fallen trees blocked Highway 7 near Fourche Junction (Perry County), Highway 46 at Sheridan (Grant County), and Highway 54 at Sulphur Springs (Jefferson County). Roads were blocked by trees at a campground northeast of Fifty Six (Stone County). A roof was blown off of a storage building west of Hot Springs (Garland County).

There was a 58 mph gust at the Little Rock Air Force Base (Pulaski County), a 56 mph gust at McCreanor (Lonoke County), a 55 mph gust at Little Rock National Airport (Pulaski County), and a 54 mph gust at the Stuttgart Airport in Fairmount (Prairie County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 13, 1:07 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, May 13, 1:07 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
207 PM CDT Fri May 13 2022

.SHORT TERM...Tonight Through Sunday

This afternoon through Saturday we will see moisture flow into the
area from a low pressure system over the southeast. While severe
weather is not expected, a rumble of thunder along with some small
hail cannot be ruled out. Current high-res model depicts two rounds
with the first round this afternoon and evening across eastern
(possibly central) Arkansas. A second round is expected Saturday as
rain pushes south from MO/KS. This round will likely prove to be the
best chance for much of the state to receive rain/thunderstorms.

QPF will be highest for whichever areas see those thunderstorms. As
of right now, an isolated one to two inches cannot be ruled out for
portions of the state. But as mentioned above, this rain amount is
conditional on thunderstorm development. Not every location will see
this amount. Most areas will likely only see up to half and inch.

Expect high temperatures to be in the 80s and 90s through the
period. Overnight low temperatures are expected to be in the 60s and
70s.

&&

.LONG TERM...Sunday Night Through Friday

The period begins late Sunday with NW upper flow and a weakening
upper ridge upstream. The ridge will shift eastward through the
period, weakening/deamplifying as it does so, as several
disturbances move along the flow. By the middle of next week, zonal
flow will set up across the southern U.S. through the end of the
week.

As the ridge shifts eastward Monday, an upper trough to the north
and a cold front will push eastward, the cold front moving more
SEerly across the state by Monday morning. Showers and storms will
move from north to south across the state during this period. Up to
one-half inch of rainfall will be possible across parts of northern
AR, with less than one-quarter inch forecast across central and
southern portions of the state.

Dry conditions are forecast the rest of the day Monday, with slight
rain chances returning Tues afternoon/night, and again Wed
afternoon/night as the cold front lifts back to the north as a warm
front and a frontal boundary stalls north of the state.

The cold front with increased cloud cover and rainfall will cool
temperatures Monday, with highs forecast in the upper 70s to the mid
80s across the northern half of the CWA, upper 80s to lower 90s
across the southern half (still above average). Temps will warm
again by mid week, with highs in the 80s and 90s across the forecast
area (10 to 15 degrees above average).

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     67  86  64  88 /  40  20  10  10
Camden AR         67  91  65  93 /  20  20  10   0
Harrison AR       63  82  62  85 /  50  10  10  20
Hot Springs AR    67  89  66  91 /  20  20  10  10
Little Rock   AR  69  89  68  91 /  20  20  10  10
Monticello AR     67  89  66  92 /  20  30  10   0
Mount Ida AR      65  89  64  91 /  30  20  10  10
Mountain Home AR  63  84  62  87 /  50  10  10  20
Newport AR        67  85  66  87 /  50  30  10  10
Pine Bluff AR     69  89  68  91 /  20  30  10   0
Russellville AR   66  88  65  90 /  30  20  10  10
Searcy AR         66  87  64  88 /  30  20  10  10
Stuttgart AR      69  88  68  90 /  30  30  10   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...233 / Long Term...71
Hazardous weather outlook, May 13, 1:08 PM CST, 3 hours 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
208 PM CDT Fri May 13 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-141500-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
208 PM CDT Fri May 13 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Hot temperatures are expected across much of the state today.
Heat index values could approach 100 degrees and high temperatures
could break daily records.

Thunderstorms are expected to develop across parts of the state
from this afternoon through the overnight hours. Some storms could
produce strong wind gusts and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

By Sunday, a cold front will approach the region, with showers
and thunderstorms developing along and ahead of it. There will be
a possibility of a few strong to severe thunderstorms along and
ahead of the front as it moves through Arkansas on Sunday
afternoon and night. Any severe storms will be capable of
producing damaging wind gusts and locally heavy rain.

By mid to late week, readings will warm back into the 90s in most
areas again.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, May 13, 4:00 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
500 PM CDT Fri May 13 2022

ARZ064-065-069-132230-
Drew AR-Lincoln AR-Desha AR-
500 PM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of west central Desha,
northeastern Drew and southeastern Lincoln Counties through 530 PM
CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mills, or near Dumas, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dumas...                          Rohwer...
Gould...                          Mitchellville...
Tillar...                         Watson...
Winchester...                     Omega...
Mills...                          Kelso...
McGehee...                        Reed...
Garrett Bridge...                 Gourd...
Reedville...                      Fresno...
Yukon...                          Pickens in Desha County...
Avery...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3395 9173 3403 9168 3401 9150 3387 9115
      3362 9145
TIME...MOT...LOC 2200Z 311DEG 15KT 3392 9157

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

232

The radar

The Little Rock radar (KLZK), 120 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

46 thunderstorm wind, 19 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
May 13, 4:19 PM CST
Where
Lincoln County, 2.69 mi NE of Garrett Bridge
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.900, -91.620

A shed was destroyed along Highway 293.

Hail, Desha

When
May 13, 4:23 PM CST
Where
Desha County, 3.26 mi SSW of Dumas Mayer Avn Arpt
Measured
0.88 in hail
Reported by
Local Official
Coordinates
33.880, -91.550

The report was relayed via NWS Chat.

Hail, Pulaski

When
May 14, 4:50 AM CST
Where
Pulaski County, 0.89 mi NW of (Ork)no Little Rock Arpt
Measured
0.75 in hail
Reported by
Official NWS Observations
Coordinates
34.840, -92.260

Hail, Newton

When
May 14, 2:22 PM CST
Where
Newton County, 3.42 mi ENE of Jasper
Measured
1.6 in hail
Reported by
Social Media
Coordinates
36.010, -93.120

In the flatwoods area east of Jasper, 1.60 inch hail was measured.

Hail, Newton

When
May 14, 2:40 PM CST
Where
Newton County, 1.38 mi N of Jasper
Measured
1.5 in hail
Reported by
Public
Coordinates
36.020, -93.180

Made a phone call to a local store north of Jasper.

Hail, Newton

When
May 14, 2:44 PM CST
Where
Newton County, 0.89 mi NW of Jasper
Measured
2 in hail
Reported by
Social Media
Coordinates
36.010, -93.190

Updated...received a social media report with a picture from Jasper showing a mix of hail sizes, with the largest being two inches.

Hail, Newton

When
May 14, 2:50 PM CST
Where
Newton County, 0.89 mi NW of Jasper
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
36.010, -93.190

Hail, Boone

When
May 14, 6:13 PM CST
Where
Boone County, 0.89 mi SW of Bergman
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
36.310, -93.010

Hail, Boone

When
May 14, 6:37 PM CST
Where
Boone County, 0.69 mi N of Harrison
Measured
0.88 in hail
Reported by
Social Media
Coordinates
36.240, -93.120

A social media video showed nickel sized hail falling in Harrison.

Hail, Boone

When
May 14, 6:45 PM CST
Where
Boone County, 0.69 mi N of Harrison
Measured
1.75 in hail
Reported by
Social Media
Coordinates
36.240, -93.120

Hail, Pope

When
May 15, 11:45 AM CST
Where
Pope County, 0.89 mi NW of Taral
Measured
1.25 in hail
Reported by
Public
Coordinates
35.330, -93.140

Half dollar size hail reported via mPING.

Hail, Pope

When
May 15, 12:00 PM CST
Where
Pope County, 0.89 mi NE of Russellville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.290, -93.120

Hail, Newton

When
May 15, 12:05 PM CST
Where
Newton County, Boxley
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.980, -93.400

Golf ball sized hail was reported near Boxley.

Hail, Pope

When
May 15, 12:35 PM CST
Where
Pope County, 0.56 mi E of London
Measured
1 in hail
Reported by
Public
Coordinates
35.330, -93.240

Thunderstorm Wind, Newton

When
May 15, 12:37 PM CST
Where
Newton County, Western Grove
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.100, -92.950

Trees and power lines were down near Western Grove.

Hail, Pope

When
May 15, 12:40 PM CST
Where
Pope County, 0.56 mi E of London
Measured
1.25 in hail
Reported by
Social Media
Coordinates
35.330, -93.240

Flash Flood, Newton

When
May 15, 12:45 PM CST to 3:45 PM CST
Where
Newton County, 1.09 mi NE of Marble Falls to 1.14 mi NE of Marble Falls
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.110, -93.135

Water from Mill Creek was flowing over the Hwy. 7 bridge at Dogpatch.

Hail, Pope

When
May 15, 12:49 PM CST
Where
Pope County, 2.18 mi SW of Odita
Measured
1.75 in hail
Reported by
Social Media
Coordinates
35.280, -93.200

A social media picture of several golf ball sized hail stones was posted from Marina Rd. near Lake Dardanelle State Park.

Thunderstorm Wind, Searcy

When
May 15, 12:49 PM CST
Where
Searcy County, St Joe
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.030, -92.800

Trees were blown down countywide.

Hail, Pope

When
May 15, 12:52 PM CST
Where
Pope County, 0.56 mi W of Oakland Hgts
Measured
1 in hail
Reported by
Public
Coordinates
35.270, -93.160

Quarter size hail was reported via mPING.

Thunderstorm Wind, Searcy

When
May 15, 1:07 PM CST
Where
Searcy County, 0.89 mi SE of Jameson
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.910, -92.640

Trees were blown down across the county.

Thunderstorm Wind, Johnson

When
May 15, 1:12 PM CST
Where
Johnson County, 0.69 mi S of Hillcrest
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.540, -93.430

Reports were received of trees and power lines down across Johnson Co. The location is based on radar data and power outage maps.

Thunderstorm Wind, Johnson

When
May 15, 1:12 PM CST
Where
Johnson County, Hillcrest
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
35.550, -93.430

A picture was shown on social media of a large tree limb, over a foot in diameter, that fell on the bed of a truck.

Thunderstorm Wind, Baxter

When
May 15, 1:13 PM CST
Where
Baxter County, 0.69 mi N of Mountain Home
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.340, -92.380

Trees and power lines were down in Mountain Home.

Hail, Yell

When
May 15, 1:15 PM CST
Where
Yell County, Chickalah
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.170, -93.280

Thunderstorm Wind, Baxter

When
May 15, 1:20 PM CST
Where
Baxter County, 0.89 mi NW of Big Flat
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
36.010, -92.410

A picture was shown on social media of a tree blown over onto a truck in Big Flat.

Thunderstorm Wind, Izard

When
May 15, 1:40 PM CST
Where
Izard County, 0.89 mi NW of Sylamore
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
35.940, -92.110

Large tree limbs were downed.

Thunderstorm Wind, Stone

When
May 15, 1:40 PM CST
Where
Stone County, 0.89 mi NE of Hedges
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.990, -92.210

Numerous trees were down along Gunner Pool Rd. The EM reported campers were trapped within the campground due to trees blocking the road. There were no injuries and no significant damage at the campground itself.

Hail, Logan

When
May 15, 1:45 PM CST
Where
Logan County, 0.89 mi NE of Paris
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.290, -93.720

Nickel to quarter size hail was reported in Paris by the EM.

Thunderstorm Wind, Pope

When
May 15, 1:55 PM CST
Where
Pope County, 0.69 mi N of Russellville
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.290, -93.130

A tree fell on a house near North Detroit Ave. in Russellville. No injuries were reported.

Thunderstorm Wind, Pope

When
May 15, 1:55 PM CST
Where
Pope County, 0.69 mi S of Russellville
Measured
17 kt (20 mph) estimated gust
Injuries
2 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
35.270, -93.130

A tree fell on a vehicle near East 4th Street in Russellville. Two people were extricated from the vehicle and taken to the local hospital.

Thunderstorm Wind, Conway

When
May 15, 2:08 PM CST
Where
Conway County, 0.89 mi NE of Overcup
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.230, -92.690

Trees and power lines were down.

Hail, Perry

When
May 15, 2:09 PM CST
Where
Perry County, 1.79 mi NE of Fourche Jct
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.990, -93.080

Thunderstorm Wind, Van Buren

When
May 15, 2:10 PM CST
Where
Van Buren County, 1.32 mi ENE of Damascus
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
35.390, -92.400

The observer had a few trees down around his house.

Thunderstorm Wind, Perry

When
May 15, 2:26 PM CST
Where
Perry County, 3.15 mi WSW of Fourche Jct
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.950, -93.150

The Perry County Dispatch relayed via ham radio operator that Highway 7 just south of the Fourche LaFave River was completely blocked with trees. Alpin Fire Dept. was dispatched to clear the road.

Thunderstorm Wind, Faulkner

When
May 15, 2:35 PM CST
Where
Faulkner County, 0.89 mi NE of Gold Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.030, -92.410

Trees and power lines were down near Langley Trailer Park.

Thunderstorm Wind, Faulkner

When
May 15, 2:44 PM CST
Where
Faulkner County, 0.69 mi N of Conway
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
35.090, -92.450

A social media picture showed a large tree limb down, approximately a foot in diameter.

Thunderstorm Wind, Faulkner

When
May 15, 2:50 PM CST
Where
Faulkner County, 0.89 mi SE of Holland
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.160, -92.270

A tree was downed on Hwy. 36 at Debbie Lane just south of Holland.

Thunderstorm Wind, White

When
May 15, 2:50 PM CST
Where
White County, 1.69 mi W of Doniphan
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.250, -91.710

Pictures were emailed to the office showing multiple trees down around Cloverdale Blvd. One tree that fell caused minor damage to a house.

Thunderstorm Wind, White

When
May 15, 2:52 PM CST
Where
White County, 0.56 mi W of Searcy
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.250, -91.760

Large branches and a tree were down on Susan Drive.

Thunderstorm Wind, Pulaski

When
May 15, 3:08 PM CST
Where
Pulaski County, 1.33 mi WSW of Sherwood
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
34.810, -92.240

A social media picture showed a large tree over two feet in diameter blown over on |Cedar Creek Rd. in North Little Rock. Power lines were also knocked down in the area.

Thunderstorm Wind, Pulaski

When
May 15, 3:08 PM CST
Where
Pulaski County, 0.89 mi NW of Gravel Ridge
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
34.880, -92.210

A large tree was knocked down and partially blocking Jacksonville-Cato Rd. between Gibson and Gravel Ridge.

Thunderstorm Wind, Jackson

When
May 15, 3:08 PM CST
Where
Jackson County, 1.68 mi E of Diaz
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.630, -91.240

Trees were down at Newport.

Thunderstorm Wind, Pulaski

When
May 15, 3:10 PM CST
Where
Pulaski County, 0.89 mi SE of Levy
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.790, -92.260

A tree fell on a power line on North Hills Blvd. just north of Crestwood.

Thunderstorm Wind, Pulaski

When
May 15, 3:11 PM CST
Where
Pulaski County, (Lrf)little Rock Afb
Measured
50 kt (58 mph) measured gust
Reported by
Other Federal Agency
Coordinates
34.920, -92.150

A 50 KT peak wind gust (58 mph) was recorded at the Little Rock Air Force Base weather station.

Thunderstorm Wind, Pulaski

When
May 15, 3:14 PM CST
Where
Pulaski County, 0.89 mi NE of Sherwood
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
34.830, -92.210

Social media showed a picture of a large tree, a foot in diameter, partially blown over, with a large limb knocked down. Additionally, the picture depicted a flag pole that was partially bent. The time is based on radar.

Thunderstorm Wind, Saline

When
May 15, 3:14 PM CST
Where
Saline County, Owensville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.620, -92.820

Trees were down near Owensville.

Thunderstorm Wind, Garland

When
May 15, 3:26 PM CST
Where
Garland County, 0.69 mi S of Hot Spgs
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.490, -93.050

Power lines were reported down all around Garland County. A roof was blown off a storage building in the 6000 block of Albert Pike Rd. in Hot Springs.

Thunderstorm Wind, Prairie

When
May 15, 3:26 PM CST
Where
Prairie County, 0.89 mi NW of Des Arc
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
34.980, -91.510

Reports of multiple trees down on power lines were received from Des Arc. These were relayed via NWSChat.

Thunderstorm Wind, Pulaski

When
May 15, 3:26 PM CST
Where
Pulaski County, 1.33 mi WSW of Scott
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
34.690, -92.120

A social media picture showed a pontoon boat in the Ashley Downs Subdivision that had been blown away from it's original resting location into a drainage area behind the owner's house. The boat was upright on it's trailer and relatively undamaged.

Thunderstorm Wind, Saline

When
May 15, 3:26 PM CST
Where
Saline County, Benton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.570, -92.580

Trees were down at Benton.

Thunderstorm Wind, Lonoke

When
May 15, 3:32 PM CST
Where
Lonoke County, 1.33 mi ENE of Lonoke
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.790, -91.900

Trees were reported downed in Lonoke.

Thunderstorm Wind, Prairie

When
May 15, 3:32 PM CST
Where
Prairie County, 1.38 mi N of Hazen
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Social Media
Coordinates
34.800, -91.570

Social media showed a picture of a tree that was blown onto an Airstream trailer, significantly damaging the trailer. No injuries were reported. Time is based on radar data.

Thunderstorm Wind, Prairie

When
May 15, 3:32 PM CST
Where
Prairie County, 0.69 mi N of Hazen
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.790, -91.570

Trees were reported down all around Prairie County. A power line was down on Hwy. 302 in Hazen.

Thunderstorm Wind, Saline

When
May 15, 3:38 PM CST
Where
Saline County, 0.57 mi E of East End
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.550, -92.340

Trees were down near East End.

Thunderstorm Wind, Grant

When
May 15, 3:44 PM CST
Where
Grant County, 0.57 mi W of Poyen
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.320, -92.640

The local EM relayed that a business in Poyen sustained roof damage.

Thunderstorm Wind, Grant

When
May 15, 3:56 PM CST
Where
Grant County, 1.79 mi NE of Sheridan
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.320, -92.380

Local officials reported numerous trees and power lines down across Grant County. A tree was knocked over, blocking Hwy. 46 North in Sheridan, and ARDOT and Sheridan fire dept. were dispatched to clear the road.

Thunderstorm Wind, Monroe

When
May 15, 3:56 PM CST
Where
Monroe County, 0.57 mi W of Brinkley
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.880, -91.190

Local officials reported trees and power lines down near Country Club Rd. and Floyd Brown Rd. in Brinkley. Time is based on radar data.

Thunderstorm Wind, Montgomery

When
May 15, 4:02 PM CST
Where
Montgomery County, Caddo Gap
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.400, -93.620

A tree was reported down across Manford Road at Caddo Gap.

Thunderstorm Wind, Grant

When
May 15, 4:02 PM CST
Where
Grant County, 0.69 mi N of Prague
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
34.290, -92.280

Social media had a picture of a large pine tree that was knocked over onto a power line on Grant County Rd. 606. Grant County Sheriff's Deputy was dispatched to the scene. The time was based on radar.

Thunderstorm Wind, Arkansas

When
May 15, 4:08 PM CST
Where
Arkansas County, 0.69 mi S of Stuttgart
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
34.490, -91.550

A picture on social media showed a large tree, over a foot in diameter, down on a road in Stuttgart.

Thunderstorm Wind, Jefferson

When
May 15, 4:15 PM CST
Where
Jefferson County, 0.57 mi E of Sulphur Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.180, -92.120

Arkansas State Police reported a tree down across Hwy. 54, approximately 4 miles west of Hwy. 79, completely blocking the road, relayed by local EM. The time was based on radar.

Thunderstorm Wind, Cleveland

When
May 15, 4:40 PM CST
Where
Cleveland County, 0.9 mi NE of Kingsland
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.860, -92.290

Trees were down at Kingsland.

Thunderstorm Wind, Drew

When
May 15, 5:02 PM CST
Where
Drew County, Brandon
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.720, -91.920

Trees were down countywide.

Thunderstorm Wind, Drew

When
May 15, 5:15 PM CST
Where
Drew County, 0.9 mi SE of Monticello
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.620, -91.790

Trees were down south of the University of Arkansas at Monticello campus.

Thunderstorm Wind, Drew

When
May 15, 5:25 PM CST
Where
Drew County, 1.15 mi W of Baxter
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.530, -91.520

Trees and power lines were down along Hwy. 35.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029068, 1029069, 1029070, 1029072, 1029074, 1029077, 1029076, 1029078, 1029083, 1029086, 1029088, 1029089, 1029090, 1029091, 1029092, 1029093, 1029094, 1030921, 1031289, 1031291, 1031292, 1030923, 1030924, 1031293, 1031294, 1030925, 1031295, 1031297, 1031298, 1030926, 1030931, 1031299, 1030932, 1030933, 1030936, 1031301, 1030937, 1030976, 1031302, 1031304, and more.